Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 90, NWS Nashville, TN

June 16, 20164 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2016, 11:19 PM CDT for 4 counties in Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 11:19 PM CDT (04:19 UTC)
Expired
Jun 17, 2016, 12:00 AM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeKalb County, TN, Jackson County, TN, Putnam County, TN, White County, TN

The radar

The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 11:25 PM CDTTSTM WND DMG3 Nw Baxter, TNTHREE SEPERATE REPORTS OF 6-8 INCH TREE LIMBS DOWN WITHIN A FIVE MILE RADIUS OF EACH OTHER. THE TIME IS ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1287 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WUUS54 KOHX 170419
SVROHX
TNC041-087-141-185-170500-
/O.NEW.KOHX.SV.W.0090.160617T0419Z-160617T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 PM CDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WHITE COUNTY IN MIDDLE TENNESSEE...
  EASTERN DE KALB COUNTY IN MIDDLE TENNESSEE...
  PUTNAM COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN JACKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL MIDNIGHT CDT

* AT 1119 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BAXTER...OR 8 MILES SOUTH OF GAINESBORO...MOVING SOUTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COOKEVILLE...SPARTA...GAINESBORO...ALGOOD...BAXTER...GRANVILLE...
  BURGESS FALLS STATE PARK...
  BAKERS CROSSROADS AND HAMPTONS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3635 8564 3602 8525 3602 8526 3585 8576
      3613 8582 3614 8580 3617 8581 3617 8579
      3618 8579 3618 8580 3620 8580 3621 8581
      3621 8578 3624 8578 3625 8579 3625 8582
      3626 8583
TIME...MOT...LOC 0419Z 329DEG 30KT 3624 8570 

HAIL...<.75IN
WIND...60MPH
 
$$

27
2 follow-up statements
811 
WWUS54 KOHX 170437
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 PM CDT THU JUN 16 2016

TNC041-087-141-185-170500-
/O.CON.KOHX.SV.W.0090.000000T0000Z-160617T0500Z/
WHITE TN-DE KALB TN-PUTNAM TN-JACKSON TN-
1137 PM CDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN WHITE...EASTERN DE KALB...PUTNAM AND SOUTHERN JACKSON
COUNTIES...

AT 1137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BAXTER...OR 7
MILES WEST OF COOKEVILLE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...SPARTA...GAINESBORO...ALGOOD...BAXTER...GRANVILLE...
BURGESS FALLS STATE PARK...BAKERS CROSSROADS AND HAMPTONS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3635 8564 3602 8525 3602 8526 3585 8576
      3613 8582 3614 8580 3617 8581 3617 8579
      3618 8579 3618 8580 3620 8580 3621 8581
      3621 8578 3624 8578 3625 8579 3625 8582
      3626 8583
TIME...MOT...LOC 0437Z 335DEG 27KT 3612 8563 

HAIL...<.75IN
WIND...60MPH
 
$$

27
739 
WWUS54 KOHX 170451
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CDT THU JUN 16 2016

TNC041-087-141-185-170501-
/O.EXP.KOHX.SV.W.0090.000000T0000Z-160617T0500Z/
WHITE TN-DE KALB TN-PUTNAM TN-JACKSON TN-
1151 PM CDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WHITE...EASTERN DE
KALB...PUTNAM AND SOUTHERN JACKSON COUNTIES WILL EXPIRE AT MIDNIGHT
CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3635 8564 3602 8525 3602 8526 3585 8576
      3613 8582 3614 8580 3617 8581 3617 8579
      3618 8579 3618 8580 3620 8580 3621 8581
      3621 8578 3624 8578 3625 8579 3625 8582
      3626 8583
TIME...MOT...LOC 0451Z 329DEG 30KT 3612 8563 

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:46 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 16, 7:46 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
746 PM CDT THU JUN 16 2016

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Setting sun appears to be taking a toll on thunderstorm activity
as it came out Kentucky this evening, and have reduced pops to
20% area-wide for tonight. Can't rule out a few more isolated
thunderstorms overnight, but don't expect much more than garden
variety storms at this point.

&&

.AVIATION...
00Z TAF DISCUSSION.

A band of isolated to scattered thunderstorms will drop southward
out of KY this evening, and have added a small window of VCTS to
BNA TAF (0030Z- 0130Z) and CSV TAF (01Z-03Z). Meanwhile, as of
right now, it looks like the convection will slide far enough east
to preclude mention of thunder in CKV's TAF.

Otherwise, expect a cold front to slip down across the area
tonight and early Friday, turning surface winds from westerly to
northerly. Look for the front to reach CKV around 07Z, BNA around
09Z and CSV around 11Z. At this point, expect ceilings to remain
VFR with the passage of the cold front, with perhaps a band of
broken cumulus near 4k ft. However, there is some indication that
ceilings could become at least briefly MVFR late tonight and early
Friday, and will keep a check on this to see if we might need to
lower forecast ceilings a tad for the next TAF issuance at 06Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........Unger
Hazardous weather outlook, Jun 16, 7:37 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
737 PM CDT THU JUN 16 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-180045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
737 PM CDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

19

In the hours before

Local storm report, Jun 16, 9:02 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     3 W PORTLAND            36.59N  86.57W
06/16/2016                   SUMNER             TN   LAW ENFORCEMENT

            A COUPLE OF TREES DOWN ON HIGHWAY 52. TIME ESTIMATED
            BASED ON RADAR.

0637 PM     TSTM WND DMG     6 ENE WHITE HOUSE       36.50N  86.58W
06/16/2016                   SUMNER             TN   LAW ENFORCEMENT

            A FEW TREES DOWN ON HIGHWAY 76

0712 PM     HAIL             5 NE HENDERSONVILLE     36.35N  86.55W
06/16/2016  E0.70 INCH       SUMNER             TN   TWITTER

0712 PM     TSTM WND GST     5 NE HENDERSONVILLE     36.35N  86.54W
06/16/2016  E50 MPH          SUMNER             TN   TWITTER

&&

EVENT NUMBER OHX1600634 OHX1600635 OHX1600632 OHX1600633

AL
Special weather statement, Jun 16, 9:24 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
924 PM CDT THU JUN 16 2016

TNZ010-031-033-170315-
OVERTON TN-CLAY TN-JACKSON TN-
924 PM CDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY...NORTHWESTERN
OVERTON AND JACKSON COUNTIES UNTIL 1015 PM CDT...

AT 924 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RED BOILING SPRINGS...OR 12 MILES WEST OF CELINA...MOVING
SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESBORO...BOLES...STANDING STONE STATE PARK...
WHITLEYVILLE AND MOSS.

LAT...LON 3662 8566 3643 8534 3630 8550 3626 8551
      3626 8553 3624 8553 3622 8557 3623 8558
      3622 8561 3623 8573 3646 8582 3659 8580
      3662 8574
TIME...MOT...LOC 0224Z 325DEG 30KT 3654 8573

27
Special weather statement, Jun 16, 9:58 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
958 PM CDT THU JUN 16 2016

TNZ009-010-031-170345-
MACON TN-CLAY TN-JACKSON TN-
958 PM CDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY...EASTERN MACON AND
NORTHERN JACKSON COUNTIES UNTIL 1045 PM CDT...

AT 958 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF LAFAYETTE...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESBORO...RED BOILING SPRINGS...WHITLEYVILLE...
BUGTUSSLE AND MOSS.

LAT...LON 3662 8567 3649 8545 3630 8563 3659 8609
      3664 8611
TIME...MOT...LOC 0258Z 307DEG 32KT 3664 8599

27
Special weather statement, Jun 16, 10:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CDT THU JUN 16 2016

TNZ009-030>032-170430-
MACON TN-SMITH TN-PUTNAM TN-JACKSON TN-
1047 PM CDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...NORTHWESTERN
PUTNAM...SOUTHEASTERN MACON AND JACKSON COUNTIES UNTIL 1130 PM CDT...

AT 1047 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF GAINESBORO...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESBORO...BAXTER AND GRANVILLE.

LAT...LON 3642 8597 3650 8575 3624 8543 3608 8574
TIME...MOT...LOC 0347Z 321DEG 18KT 3639 8579

27
Local storm report, Jun 16, 11:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1110 PM CDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     5 W GAINESBORO          36.36N  85.74W
06/16/2016                   JACKSON            TN   911 CALL CENTER

            JACKSON COUNTY 911 REPORTED TREES DOWN

&&

EVENT NUMBER OHX1600636

19
Local storm report, Jun 16, 11:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1117 PM CDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     2 NE GAINESBORO         36.38N  85.63W
06/16/2016                   JACKSON            TN   911 CALL CENTER

            JACKSON COUNTY 911 REPORTED TREES DOWN IN THE FAIRVIEW
            COMMUNITY AND IN GAINESBORO

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER OHX1600636

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:08 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson22 min
Jun 16, 9:24 PM CDTSpecial Weather StatementOHXClay, Jackson51 min
Jun 16, 9:58 PM CDTSpecial Weather StatementOHXClay, Jackson, Macon47 min
Jun 16, 10:41 PM CDTAreal Flood AdvisoryOHXClay, Jackson, Macon2 hr
Jun 16, 10:47 PM CDTSpecial Weather StatementOHXJackson43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.